HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   High & Low Blood Pressure (http://www.healthboards.com/boards/high-low-blood-pressure/)
-   -   Amlodipine (Norvasc) (http://www.healthboards.com/boards/high-low-blood-pressure/937075-amlodipine-norvasc.html)

ccross13126 01-28-2013 11:22 AM

Amlodipine (Norvasc)
 
Anyone taking Amlodipine (Norvasc)? My Dr. just prescribed this for me for my blood pressure. Anyone have good luck with it?

beckysharpe 01-29-2013 12:44 AM

Re: Amlodipine (Norvasc)
 
Hi there,

I've been taking this for 4 years, no problems although my doctor has just increased the dose from 5mg per day to 10mg, she says this is 'normal' . I am in France where you have to see the GP every three months for prescription renewal.

It's the only BP med. I take.

ccross13126 01-29-2013 06:16 AM

Re: Amlodipine (Norvasc)
 
[QUOTE=beckysharpe;5124604]Hi there,

I've been taking this for 4 years, no problems although my doctor has just increased the dose from 5mg per day to 10mg, she says this is 'normal' . I am in France where you have to see the GP every three months for prescription renewal.

It's the only BP med. I take.[/QUOTE]

Thanks for the reply. I'm just paranoid because my blood pressure only seems to spike when I am anxious. Normally its in the 120-135/80-90 range. I'm afraid this is going to lower it too much. I'm also stressed over the fact that I have read that Novasc can cause arrhythmia and even heart attack. I have 2 small children and I do not need to have anything like that happen to me.

ccross13126 01-30-2013 08:59 AM

Re: Amlodipine (Norvasc)
 
So I ended up at the ER last night because I had a panic attack and my blood pressure got high. When I left home it was 150ish/100 and by the time I got to the ER it was 193/93. After sitting in the ER for 3 hours, they discharged me with my BP at 168/88. I started the norvasc this morning. Before taking it at about 9am, my BP was 145/88. Its now noon and my BP is 145/83. Is the medication going to do any better than that?

beckysharpe 01-30-2013 01:14 PM

Re: Amlodipine (Norvasc)
 
Give it 3 or 4 days and try to keep calm. I think severe panic can cut through most medications and reduce the beneficial effect.

Yes, it is a very effective med. Good luck.

atengnr 01-30-2013 01:47 PM

Re: Amlodipine (Norvasc)
 
These meds take about 4 weeks for max effect.

ccross13126 01-31-2013 07:59 AM

Re: Amlodipine (Norvasc)
 
After just 2 doses I've head headaches and skipped heart beats. Called my Doc and he has told me to cut the pills in half and take half daily. Was kind of hoping he would change the meds all together.

Lady50 01-31-2013 08:22 AM

Re: Amlodipine (Norvasc)
 
My NP prescribed me these also. They caused my pulse to go too low because of my low thyroid and this caused me great anxiety and unable to breath properly. I do take 2.5 on occasion if stressed too much.

One time I took Benazapril and Amlodpine(doctor prescribed) and got very dizzy, eyes felt like they were going round and round(. Had to lay down for awhile. Think it was close to passing out.

ladybud 01-31-2013 09:33 AM

Re: Amlodipine (Norvasc)
 
Amlodipine is actually quite effective, but it takes a little time to work. It is actually one of the BP meds with the fewest side effects, and I'd be more worried about your BP spiking to 190/100 than taking the med. It is also good for Raynaud's so if anyone has trouble with that, it relaxes the spasm in arteries. I am on 10mg of it, split 5/5 twice a day, and it works great for my BP and Raynauds with no side effects.

ccross13126 02-01-2013 08:02 AM

Re: Amlodipine (Norvasc)
 
3rd day on Norvasc and my BP seems to be creeping back to the 140/90 range.

ladybud 02-01-2013 08:30 AM

Re: Amlodipine (Norvasc)
 
You may be able to tolerate the full dose if split into 2 doses, AM and PM, but I would wait a bit on the 1/2 dose for your body to get used to it and give it more time to work, then see where your BP's are settling out. No need to push it and then give up on it.

ccross13126 02-01-2013 08:46 AM

Re: Amlodipine (Norvasc)
 
I am continuing to take the full 5mg rather than cut it in half as the dr recommended for the headaches. The first and second day on it, my diastolic seemed to finally be normal, now its up in the 90's again.


All times are GMT -7. The time now is 01:50 PM.